Learn More
Exposure to high doses of the toxic organophosphate compound soman, also known as a chemical warfare agent, causes a progression of toxic symptoms including hyper-secretions, convulsions, respiratory depression, and finally death. In previous studies, we have demonstrated pronounced effects following soman intoxication in dopaminergic, GABAergic, and(More)
The bispyridinium oxime HI 6 (1-(((4-amino-carbonyl)pyridino)methoxy)methyl)-2-(hydroxyimino )methyl)-pyridinium dichloride monohydrate), combined with atropine, is effective for treating poisoning with organophosphate nerve agents. The protective action of HI 6 in soman poisoning has been attributed mainly to its peripheral reactivation of inhibited(More)
The current treatment for soman-intoxication is the oxime HI 6 together with the anticholinergic drug atropine. This antidote combination is known to have effects on seizures, respiratory system, blood pressure and animal survival in experiments. However, the inflammatory responses following soman-intoxication leading to neuronal damage have not been fully(More)
Successful medical therapy for nerve agent intoxication requires early diagnosis and treatment. Current clinical diagnostic methods do not permit early or definitive confirmation of intoxication. To improve the chances of successful medical therapy against nerve agent intoxication, a sensitive enzyme-based microassay for rapid and accurate quantification of(More)
The effect of nimodipine, a vasoactive calcium antagonist, on the disappearance of soman from blood was studied in anaesthetized rabbits intoxicated with soman (10.8 micrograms kg-1 i.v.). Blood samples from the left heart ventricle and femoral artery were used to investigate soman detoxification. The concentrations of the soman isomers C+P- and C-P- in(More)
  • 1